Isaac Scientific Publishing

Advances in Analysis

Global Attractor of Nonlocal Nonlinear Schrödinger Equation on R

Download PDF (667.1 KB) PP. 40 - 60 Pub. Date: July 8, 2016

DOI: 10.22606/aan.2016.11005


  • Chaosheng Zhu*
    School of mathematics and statistics, Southwest University, Chongqing, 400715, P. R. China.


This paper is devoted to the large time behavior and especially to the regularity of the global attractor of the dissipative 1D nonlinear Schrödinger equation with nonlocal integral term on R. We first prove that the existence of the global attractor Ar in the strong topology of H1(R) and the existence of the exponential attractor M which contains the global attractor A , are still finite dimensional, and attract the trajectories exponentially fast. We also show that the global attractor Ar is regular, i.e., Ar is included, bounded and compact in H2(R) assuming that the forcing term f(x) is of class H2(R). Furthermore we estimate the number of the determining modes for this equation. Moreover, we show that the solution trajectories and the global attractor of the nonlocal Schrödinger equation converge to those of the usual Schrödinger equation, as the coefficient of the nonlocal integral term goes to zero.


Nonlinear Schrödinger equation, Nonlocal integral term, Global attractor, Exponential attractor, Regularity, Determining modes, Trajectory convergence, Attractor convergence.


[1] F. Abergel, “Attractors for a Navier-Stokes ow in an unbounded domain,”Math. Mod. Num. Anal., vol. 23, no. 3, pp. 359–370, 1989.

[2] F. Abergel, “Existence and finite dimensionality of the global attractor for evolution equations on unbounded domains,” J. Diff. Equs., vol. 83, no. 1, pp. 85–108, 1990.

[3] A. V. Babin, “The attractor of a Navier-Stokes system in an unbounded channel-like domain,” J. Dyna. Diff. Equs., vol. 4, no. 4, pp. 555–584, 1992.

[4] A. V. Babin, “Global attractors in PDE,” in: B. Hasselblatt and A. K. atok (Ed.), Handbook of Dynamical Systems, vol. 1B, Elsevier, pp. 983–1085, 2006.

[5] A. V. Babin, B. Nicolaenko, “Exponential attractors of Reaction-Diffusion Systems in an unbounded domain,” J. Dyna. Diff. Equs., vol. 7, no. 4, pp. 567–590, 1995.

[6] A. V. Babin, M. I. Vishik, “Attractors of partial differential equations in an unbounded domain,” Proc. Roy. Soc. Edinburgh, vol. 116A, pp. 221–243, 1990.

[7] A. V. Babin, M. I. Vishik, “Attractors of Evolutionary Equations,” North-Holland, 1989.

[8] T. Cazenave, A. Haraux, “Introduction aux problèmes d’évoluion semilinéaires, Ellipses,” Pairs, 1990.

[9] A. Eden, C. Foias, B. Nicolaenko, Z. S. Shen, “Exponential attractors and their relevance to fluid dynamics systems,” Physica D, vol. 63, no. 3-4, pp. 350–360, 1993.

[10] A. Eden, C. Foias, B. Nicolaenko, R. Temam, “Inertial sets for dissipative evolution equations,” Part I: Construction and applications, IMA Preprint Series 812, University Minnesota, 1991.

[11] E. Feireisl, P. Lauren?ot, F. Simondon, and H. Touré. Compact attractors for reaction-diffusion equations in RN,” C. R. Acad. Sci. Paris, Série I, vol. 319, no. 2, pp. 147–151, 1994.

[12] E. Feireisl, “Attractors for semilinear damped wave equations on R3,” Nonlin. Anal., vol. 23, no. 2, pp. 187–195, 1994.

[13] C. Foias, O. Manley, R. Temam and Y. Treve, “Asymptotic analysis of the Navier-Stokes equations,” Physica D, vol. 9, no. 1-2, pp. 157–188, 1983.

[14] C. Foias, G. Prodi, “Sur le comportement global des solutions non stationnaires des ?quations de Navier-Stokes en dimension 2,” Rend. Sem. Mat. Univ. padova, vol. 39, no. 1, pp. 1–34, 1967.

[15] J. M. Ghidaglia, Finite dimensional behavior for the weakly damped driven Schr?dinger equation,” Ann. I. H. Poincare, vol. 5, no. 4, pp. 365–405, 1988.

[16] J. M. Ghidaglia, R. Temam, “Regularity of the solutions of second order evolution equations and their attractors,” Ann. Sc. Norm. Super. Pisa Cl. Sci. IV, vol. 14, no. 4, pp. 485–511, 1987.

[17] O. Goubet, “Regularity of the attractor for a weakly damped Schr?dinger equations,” Appl. Anal., vol. 60, no. 1-2, pp. 99–119, 1996.

[18] O. Goubet, “Asymptotic smoothing effect for a weakly damped nonlinear Schr?inger equation in T2,” J. Differ. Equs., vol. 165, no. 1, pp. 96-122, 2000.

[19] O. Goubet, I. Moise, “Attractors for dissipative Zakharov system,” Nonl. Anal. TMA, vol. 31, no. 1, pp. 823–847, 1988.

[20] B. L. Guo, Y. S. Li, “Attractor for Dissipative Klein-Gordon-Schr?dinger Equations in R3,” J. Diff. Equs., vol. 136, no. 2, pp. 356–377, 1997.

[21] J. K. Hale, “Smoothing properties of neutral equations,” An. Acad. Brasil. Cienc., vol. 45, no. 1, pp. 49–50, 1973.

[22] J. K. Hale, “Asymptotic Behavior of Dissipative Systems,” Math. Surveys and Monographs, vol. 25, Amer. Math. Soc., Providence, RI, 1988.

[23] J. K. Hale, G. Raugel, “Regularity, determining modes and Galerkin methods,” J. Math. Pures Appl., vol. 82, no. 9, pp. 1075–1136, 2003.

[24] J. K. Hale, G. Raugel, “A modified Poincaré method for the persistence of periodic orbits and applications,” J. Dyna. Diff. Equs., vol. 22, no. 1, pp. 3–68, 2010.

[25] J. K. Hale, G. Raugel, “Persistence of periodic orbits for perturbed dissipative dynamical systems,” Infinite Dimensional Dynamical Systems Fields Institute Communications, vol. 64, pp. 1–55, 2013.

[26] J. K. Hale, X. B. Lin, G. Raugel, “Upper semicontinuity of attractors for approximations of semigroups and partial differential equations,” Math. Comput., vol. 50, no. 2, pp. 89–123, 1988.

[27] D. Henry, “Geometric Theory of Semilinear Parabolic Equations,” Lecture Notes in Math., vol. 840, Springer- Verlag, 1981.

[28] A. T. Hill, E. Sulin, “Set convergence for discretization of the attractor,” IMA J. Num. Analy., vol. 16, no. 2, pp. 289–296, 1996.

[29] H. Y. Huang, “The finite Dimension Behavior of the Schr?dinger Equation with Nonlocal Integral Nonlinearity,” Acta. Math. Appl., vol. 15, no. 1, pp. 34–44, 1999.

[30] Y. H. Ichikava, “Topics on Solitons in Plasmas,” Physica Scripta, vol. 20, no. 3-4, pp. 296–305, 1979.

[31] P. Laurencot, “Long-time behaviour for weakly damped driven nonlinear Schr?dinger equations in RN,” N  3, NoDEA, vol. 2, no. 3, 357–369, 1995.

[32] O. Lopes, “Asymptotic fixed point theorems and forced oscillations in neutral equations,” PhD thesis, Brown University, Providence, RI, June, 1973.

[33] S. Q. Ma, Q. S. Chang, “Attractor and dimensions for discretizations of a NLS eauation with a non-local nonlinear term,” Acta Math. Sinica, vol. 18, no. 4, pp. 779–800, 2002.

[34] A. Miranville, S. Zelik, “Attractors for dissipative partial differential equations in bounded and unbounded domains,” in C. M. Dafermos and M. Pokorny (Ed.), Handbook of Diff. Equs.: Evolut. Equs., vol. 4, Elsevier, pp. 103–200, 2008.

[35] I. Moise, R. Rosa, “On the regularity of the global attractor of a weakly damped forced Korteweg-De-Vrie equation,” Adv. Diff. Equs., vol. 2, no. 2, pp. 257–296, 1997.

[36] I. Moise, R. Rosa, X. Wang, “Attractors for non-compact semigroups via energy equations,” Nonlinearity, vol. 11, no. 5, pp. 1369–1393, 1998.

[37] R. Nussbaum, “Periodic solutions of analytic functional differential equations are analytic,” Michigan Math. J., vol. 20, no. 3, pp. 249–255, 1973.

[38] M. Oliver, E. S. Titi, “Analyticity of the attractor and the number of determine nodes for a weakly damped driven nonlinear Schr?dinger equation,” Indiana Univ. Math. J., vol. 47, no. 1, pp. 47–73, 1998.

[39] M. Paicu, G. Raugel, A. Rekaloc, “Regularity of the global attractor and finite-dimensional behavior for the second grade fluid equations,” J. Diff. Equs., vol. 252, no. 6, pp. 3695–3751, 2012.

[40] A. Pazy, “Semigroups of Linear Operators and Applications to Partial Differential Equations,” Springer, 1983.

[41] G. Raugel, “Global attractors in partial differential equations,” in: B. Fiedler (Ed.), Handbook of Dynamical Systems, vol. 2, North-Holland, pp. 885–982, 2002.

[42] R. Temam, “Infinite-Dimensional Dynamical Systems in Mechanics and Physics” (Second Ed), Springer-Verlag, New York, 1997.

[43] B. X. Wang, “Regularity of attractors for the Benjamin-Bona-Mahony equation,” J. Phys. A: Math. Gen. , vol. 31, no. 37, pp. 7635–7645, 1998.

[44] X. M. Wang, “An energy equation for the weakly damped driven nonlinear Schr?dinger equations and its applications to their attractors,” Physic. D, vol. 88, no. 3-4, pp. 167–175, 1995.

[45] C. K. Zhong, M. H. Yang, C. Y. Sun, “The existence of global attractors for the norm-to-weak continuous semigroup and application to the nonlinear reactionlCdiffusion equations,” J. Diff. Equus., vol. 223, no. 2, pp. 367–399, 2006.

[46] C. S. Zhu, “Global attractor for the damped Benjamin-Bona-Mahony equations on R1,” Appl. Anal., vol. 86, no. 1, pp. 59–65, 2007.

[47] C. S. Zhu, C. L. Mu, Z. L. Pu, “Attractor for the Nonlinear Schr?dinger Equation with a Non-local Nonlinear Term,” J. Dyna. Contr. Syst., vol. 16, no. 3, pp. 585–603, 2010.